Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2005, 7:25 PM EST for White County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 7:25 PM EST (00:25 UTC)
- Expired
- Jul 26, 2005, 8:10 PM EST
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County White County, IN
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:40 PM EST | TSTM WND DMG | Brookston, IN | POWER LINES AND POLE BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 270026 SVRIWX INC181-270130- /O.NEW.KIWX.SV.W.0124.050727T0025Z-050727T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WHITE COUNTY IN INDIANA * UNTIL 830 PM EST * AT 723 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES SOUTHWEST OF WOLCOTT...OR ABOUT 10 MILES NORTHEAST OF FOWLER...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WOLCOTT... RENOLDS... BROOKSTON... CHALMERS... LAT...LON 4080 8710 4058 8709 4059 8679 4086 8677 $$ WAMSLEY
2 follow-up statements
000 WWUS53 KIWX 270046 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EST TUE JUL 26 2005 INC181-270130- /O.CON.KIWX.SV.W.0124.000000T0000Z-050727T0130Z/ WHITE IN- 745 PM EST TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EST FOR... WESTERN WHITE COUNTY IN INDIANA AT 743 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES WEST OF CHALMERS...OR ABOUT 11 MILES SOUTHWEST OF MONTICELLO...AND MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...CHALMERS...REYNOLDS...MONTICELLO AND BROOKSTON. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY MORNING FOR INDIANA AND OHIO. LAT...LON 4086 8677 4082 8700 4059 8700 4059 8680 $$ WAMSLEY
000 WWUS53 KIWX 270110 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 809 PM EST TUE JUL 26 2005 INC181-270119- /O.CAN.KIWX.SV.W.0124.000000T0000Z-050727T0130Z/ WHITE IN- 809 PM EST TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR... WESTERN WHITE COUNTY IN INDIANA AT 807 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY MORNING FOR INDIANA AND OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR INDIANA AND OHIO. LAT...LON 4086 8677 4082 8700 4059 8700 4059 8680 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:49 PM EST, 36 minutes earlier.
Area forecast discussion, Jul 26, 6:49 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EST TUE JUL 26 2005
.AVIATION...
00Z-24Z.
A COLD FRONT WILL CONTINUE TO SINK SOUTHEAST THROUGH THE REMAINDER
OF THE CWFA THROUGH 06Z. A TANDEM OF SHORTWAVES IN THE MID LVL
FLOW ALOFT WILL PROVIDE UPPER LVL LIFT ALONG AND BEHIND FRONTAL
BOUNDARY THROUGH 12Z. THUS...AM EXPECTING WIDESPREAD SHOWERS
OVERNIGHT WITH EMBEDDED THUNDERSTORMS. ONCE PCPN ENDS...MVFR
CONDITIONS WILL CONTINUE WITH STRATIFORM CLOUDS. CIGS WILL BEGIN
TO LIFT ABOVE THE MVFR LVL BETWEEN 15Z AND 18Z AS DAYTIME HEATING
ALLOWS SFC TEMP/DEWPOINT SPREAD TO INCREASE.
&&
.PREV DISCUSSION...
SHORT TERM...
SHORT DISCUSSION WITH SEVERE WEATHER POTENTIAL ONGOING.
PRE-FRONTAL TROUGH WORKING ACROSS FORECAST AREA THIS AFTERNOON WITH
SCATTERED CONVECTION FINALLY DEVELOPING. REGIONAL RADAR SHOWS LARGE
AREA OF RAIN UPSTREAM WITH MID LEVEL TROUGH AND MAIN COLD FRONT.
MODELS SWING THIS THROUGH OVERNIGHT SO WILL INCREASE POPS TO
CATEGORICAL. SOME WIND REPORTS COMING IN ALONG NORTHERN PORTION OF
FRONT AS SHOWERS MIX WINDS TO THE SURFACE. WILL CONTINUE WITH
TSRA/SHRA CHANCES AS LEADING EDGE WILL ENCOUNTER INSTABILITY AXIS TO
OUR WEST THIS AFTERNOON. LINGERING MOISTURE SOUTHEAST WED MORNING SO
LOW CHANCE POP FOR SHOWERS FOR A FEW HOURS. OTHERWISE SUBSIDENCE AND
CLEARING SHOULD WORK SOUTH DURING THE DAY. WILL BE MUCH COOLER AND
RELATIVELY DRIER. HIGHS SHOULD TOP OUT ONLY IN THE MID 70S WITH
DEWPOINTS FALLING INTO THE 50S MOST AREAS.
LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
ABBREVIATED LONG TERM DISCUSSION TODAY WITH SEVERE THUNDERSTORM
WATCH JUST ISSUED. IN THE MEDIUM RANGE PERIOD SUBTLE BUT IMPORTANT
PATTERN CHANGES WILL TAKE PLACE WITH A BROAD TROUGH DEVELOPING OVER
SOUTHEAST CANADA. THIS TROUGH WILL BE REINFORCED BY SEVERAL NORTHERN
STREAM SHORTWAVES ROTATING THROUGH THE BASE OF THE MEAN EASTERN NOAM
TROUGH.
MAJOR COOL DOWN IS ON THE WAY TODAY WITH PRE-FRONTAL TROUGH NOW
ENTERING THE NW CORNER OF THE CWA WITH MAIN COLD FRONT AND PUSH OF
MUCH COOLER AND LESS HUMID AIR MOVING SOUTH THROUGH WI/MI. SURFACE
HIGH PRESSURE WILL BUILD SOUTH OVER THE CWA WED NGT AND THURS.
GFS/CANADIAN GEM BOTH DRAG A WEAK SECONDARY COLD FRONT THROUGH THE
LOWER GREAT LAKES FRIDAY MORNING. BEST DYNAMICS WILL PASS WELL
NORTH OF THE CWA AS BEST HEIGHT FALLS AND DPVA SHEAR EAST THROUGH
SOUTHERN CANADA. GIVEN THE WEAK DYNAMICS AND POOR MOISTURE RETURN
IN ADVANCE OF THE SURFACE COLD FRONT WILL CONTINUE WITH A DRY
FORECAST. FRIDAY AFTERNOON AND FRIDAY NIGHT NEXT CANADIAN HIGH
PRESSURE WILL BUILD OVER THE CWA WITH SURFACE RIDGING PERSISTING
THROUGH THE END OF THE FORECAST PERIOD. THIS WILL SET THE STAGE FOR
A PERIOD OF SEASONABLE TEMPS WITH HIGHS IN THE LOW 80S ALONG WITH
LOW HUMIDITY AND MOSTLY SUNNY DAYS WITH MAINLY CLEAR AND SEASONABLY
COOL NIGHTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT WEDNESDAY FOR INZ004-
INZ005-INZ006-INZ007-INZ008-INZ009-INZ012-INZ013-INZ014-
INZ015-INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-INZ024-
INZ025-INZ026-INZ027-INZ032-INZ033-INZ034.
MI...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT WEDNESDAY FOR
OHZ001- OHZ002-OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR LMZ043-LMZ046.
&&
AVIATION/UPDATE...HICKMAN
SHORT TERM...SLL
LONG TERM...JPHHazardous weather outlook, Jul 26, 4:47 AM EST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST TUE JUL 26 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 447 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON AND EVENING. VERY WARM AND MUGGY CONDITIONS ARE EXPECTED AGAIN TODAY. IT WILL NOT BE QUITE AS WARM AS THE LAST FEW DAYS...BUT HIGH TEMPERATURES NEAR 90 AND VERY HUMID AIR WILL COMBINE TO PRODUCE HEAT INDICES APPROACHING 100 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-271000- 447 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON. DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON. BREEZY WEST TO NORTHWEST WINDS GUSTING TO 30 MPH WILL BE COMMON TODAY AND TONIGHT. THE STRONG WINDS WAVE PROMPTED A SMALL CRAFT ADVISORY TO BE ISSUED...AND THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SHORES OF LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX EDDY
In the hours before
Local storm report, Jul 26, 3:15 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM LIGHTNING DECATUR 40.83N 84.93W
07/26/2005 ADAMS IN LAW ENFORCEMENT
*** 1 INJ *** PERSON STRUCK BY LIGHTNING
&&
EBREONLocal storm report, Jul 26, 3:47 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 NE CONVOY 40.94N 84.68W
07/26/2005 VAN WERT OH AMATEUR RADIO
SEMI TRUCK OVERTURNED ON US 30
&&
EBREONLocal storm report, Jul 26, 4:08 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG PERU 40.75N 86.07W
07/26/2005 MIAMI IN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN.
&&
EBREONSpecial weather statement, Jul 26, 6:02 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 PM EST TUE JUL 26 2005 MIZ079>081-262330- BRANCH-HILLSDALE-ST JOSEPHMI- 702 PM EDT TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 686 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN MICHIGAN... ST. JOSEPH...BRANCH AND HILLSDALE. OCCASIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS LOWER MICHIGAN THIS EVENING. HOWEVER...THE THREAT FOR SEVERE WEATHER IS EXPECTED SOUTH AND EAST OF THE MICHIGAN BORDER. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HICKMAN
Local storm report, Jul 26, 6:56 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG GEORGETOWN 41.73N 86.23W
07/26/2005 ST. JOSEPH IN AMATEUR RADIO
LARGE TREE AND EMERGENCY SIREN POLE BLOWN DOWN.
&&
EBREONLocal storm report, Jul 26, 7:14 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
714 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 5 E DENVER 40.86N 85.98W
07/26/2005 MIAMI IN AMATEUR RADIO
LARGE TREE BLOWN DOWN
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:49 PM EST | Severe Thunderstorm Warning | IWX | Cass, White | 56 min |
| Jul 26, 8:12 PM EST | Tornado Warning | IWX | Cass, Miami | 48 min |
| Jul 26, 8:37 PM EST | Tornado Warning | IWX | Wabash | 32 min |
| Jul 26, 8:44 PM EST | Tornado Warning | IWX | Huntington | 37 min |
| Jul 26, 8:55 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant | 35 min |
| Jul 26, 9:01 PM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 59 min |
| Jul 26, 9:20 PM EST | Severe Thunderstorm Warning | IWX | Jay | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.